some help needed with Atripla...
Feb 25, 2009
Initial side effects were unfortunately severe. Insomnia, memory loss, fatigue, depression and constantly waking up buzzing were the main side effects. But they began to almost settle after 10 weeks. (There was talk of switching to Nivirapine/Truvada).
I then went on a European vacation for 8 weeks un-troubled by side effects. (I also smoked Marijuana joints with friends during that time and slept well).
After returning home I have suffered from severe side effects again. Some would be attributed to jetlag but it has been over 2 weeks now. Sleeping pills have little effect which leads on to other physiological problems like depression and frustration.
By the way clinicians are apparently baffled when I mention the Marijuana smoking, as I should have suffered side effects while away they say (but I slept like a baby).
However I now have conflicting medical advice about my current regime. I feel quite lost.
Some doctors say I could cease my treatment altogether while they decide on another regime (especially if severe depression persists - and there has been spells). They feel that despite good clinical numbers Efeveranz and its nerve system side effects does not work for me.
Another doctor thought I could switch to Nivirapine/Truvada. Another thought switching to that regime now was not a good option due to new data questioning its efficacy.
Another felt things should settle and I should continue with the Efeveranz/Truvada. Another doctor thought I might need to switch to a Protease Inhibitor regime.
(In October 2008, my VL was 300 and CD4 220 so the drugs are working). I am waiting for new test results.
I wonder if Efeveranz effects are worse when one is emotionally unstable. I don't trust my own judgements now. I'm worried about moving from one drug to another so quickly and taking on board new side effects, and if they will be any better. I really need some help, as I'm trying to live and work a normal life. I'm really finding it hard to cope. Can you please help.
Response from Dr. Henry
It is unusual but not unheard of for a patient to have a flare up of efavirenz side effects after a period when those side effects settled down after the first month. If bothersome enough (yours sound in that category if continue) then I usually would switch to efavirenz to a once a day boosted protease inhibitor, raltegravir, or possibly nevirapine (maraviroc also a possibility if results for Trofile/CCR5 tropism available). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Muscle Ache After Oral Sex Form Sex Worker Does It Mean I Have HIV
- Pain In Balls After Genital Rubbing Sign Of HIV AIDS
- Sore Throat After Receiving Head Worried I Have HIV
- White Bumps On Penis After Vaginal Sex Worried I Have HIV
- Can I Take Amoxicillin For Vaginal Infections?
- Can The Receiver Of Oral Sex Catch A Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.